Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS Newport/Morehead City, NC

April 3, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 3, 2016, 7:08 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 7:08 AM EDT (11:08 UTC)
Expired
Apr 3, 2016, 3:24 PM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

229 
WHUS72 KMHX 031108
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
708 AM EDT SUN APR 3 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED THROUGH THIS MORNING..

.NORTHWEST WINDS OF 25 TO 35 KNOTS WITH SOME GUSTS TO 40 KNOTS
THIS MORNING WILL RAPIDLY DIMINISH THIS AFTERNOON. SEAS OF 7 TO
9 FEET OUTER WATERS THIS MORNING WILL SUBSIDE BELOW 6 FEET LATER
TODAY.

AMZ130-131-031500-
/O.CAN.KMHX.GL.W.0014.000000T0000Z-160403T1300Z/
/O.NEW.KMHX.SC.Y.0046.160403T1108Z-160403T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
708 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT...
  DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...2 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-031700-
/O.CAN.KMHX.GL.W.0014.000000T0000Z-160403T1300Z/
/O.NEW.KMHX.SC.Y.0046.160403T1108Z-160403T1700Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
708 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT... DIMINISHING TO 10 TO 15 KNOTS
  THIS AFTERNOON.

* SEAS...4 TO 7 FEET...SUBSIDING TO 2 TO 4 FEET LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ136-137-031215-
/O.CAN.KMHX.SC.Y.0044.000000T0000Z-160403T1300Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
708 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 25 KNOTS.

$$

AMZ152-154-156-031400-
/O.CON.KMHX.GL.W.0014.000000T0000Z-160403T1400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
708 AM EDT SUN APR 3 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KNOTS... 
  DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON.

* SEAS...6 TO 9 FEET...SUBSIDING TO 3 TO 5 FEET LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-031300-
/O.CON.KMHX.GL.W.0014.000000T0000Z-160403T1300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
708 AM EDT SUN APR 3 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WINDS...NORTHWEST 25 TO 35 KT... DIMINISHING TO 10 TO 15 KNOTS
  THIS AFTERNOON.

* SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-031300-
/O.CON.KMHX.GL.W.0014.000000T0000Z-160403T1300Z/
PAMLICO SOUND-
708 AM EDT SUN APR 3 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WINDS...NORTHWEST 25 TO 35 KT... DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
165 
WHUS72 KMHX 031500
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT SUN APR 3 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED THROUGH EARLY AFTERNOON..

.NORTHWEST WINDS OF 25 TO 35 KNOTS WILL RAPIDLY DIMINISH THIS
AFTERNOON. SEAS OF 5 TO 8 FEET OUTER WATERS THIS MORNING WILL
SUBSIDE BELOW 6 FEET LATER TODAY.

AMZ130-131-031600-
/O.CAN.KMHX.SC.Y.0046.000000T0000Z-160403T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
1100 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ152-154-031700-
/O.NEW.KMHX.GL.W.0015.160403T1500Z-160403T1700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1100 AM EDT SUN APR 3 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-150-156-031700-
/O.EXA.KMHX.SC.Y.0046.000000T0000Z-160403T1700Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1100 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-031700-
/O.CON.KMHX.SC.Y.0046.000000T0000Z-160403T1700Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1100 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
534 
WHUS72 KMHX 031624
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1224 PM EDT SUN APR 3 2016

...GUSTY WINDS AND ROUGH SEAS WILL SUBSIDE THROUGH MID AFTERNOON..

.NORTHWEST WINDS OF 15 TO 25 KNOTS AND SEAS OF 5 TO 7 FEET WILL
RAPIDLY DIMINISH BY MID AFTERNOON. 

AMZ152-154-032000-
/O.CAN.KMHX.GL.W.0015.000000T0000Z-160403T1700Z/
/O.EXB.KMHX.SC.Y.0046.000000T0000Z-160403T2000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1224 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-150-156-158-032000-
/O.EXT.KMHX.SC.Y.0046.000000T0000Z-160403T2000Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1224 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
358 
WHUS72 KMHX 031924
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT SUN APR 3 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED MONDAY AFTERNOON THROUGH
TUESDAY...

.A STRONG CLIPPER SYSTEM WILL MOVE THROUGH MONDAY NIGHT WITH GUSTY
SOUTHWEST FLOW AHEAD OF THE BACKDOOR COLD FRONT. WINDS WILL SURGE
BEHIND THE FRONT APPROACHING GALE CRITERIA ACROSS THE CENTRAL AND
NORTHERN WATERS EARLY TUESDAY MORNING AND LINGER THROUGH THE
AFTERNOON HOURS. SEAS WILL BEGIN TO BUILD MONDAY NIGHT ACROSS THE
SOUTHERN/CENTRAL WATERS AND RAPIDLY INCREASE TUESDAY ACROSS THE
CENTRAL/NORTHERN WATERS BUILDING TO 6 TO 9 FEET.

AMZ150-152-154-156-040730-
/O.CAN.KMHX.SC.Y.0046.000000T0000Z-160403T2000Z/
/O.NEW.KMHX.GL.W.0016.160405T0900Z-160406T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
324 PM EDT SUN APR 3 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-040730-
/O.CAN.KMHX.SC.Y.0046.000000T0000Z-160403T2000Z/
/O.NEW.KMHX.SC.Y.0047.160404T2100Z-160406T0600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
324 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM MONDAY TO 2 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM MONDAY TO
2 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-040730-
/O.CAN.KMHX.SC.Y.0046.000000T0000Z-160403T2000Z/
/O.NEW.KMHX.SC.Y.0047.160405T0600Z-160406T0000Z/
PAMLICO SOUND-
324 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-040730-
/O.NEW.KMHX.SC.Y.0047.160405T0600Z-160406T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
324 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT
TUESDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 7:00 AM EDT, 8 minutes earlier.

Area forecast discussion, Apr 3, 7:00 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
700 AM EDT SUN APR 3 2016

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE OFFSHORE EARLY THIS MORNING
WITH HIGH PRESSURE BUILDING IN THIS AFTERNOON. THE HIGH WILL SLIDE
OFFSHORE TONIGHT AND MONDAY. ANOTHER COLD FRONT WILL MOVE THROUGH
LATE MONDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE WILL BUILD IN
FROM THE NORTHWEST TUESDAY AND MOVE OFF THE EAST COAST WEDNESDAY.
A SERIES OF COLD FRONTS WILL SWEEP THROUGH LATE IN THE WEEK
FOLLOWED BY COLD HIGH PRESSURE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 650 AM SUNDAY...COLD FRONT HAS CROSSED REGION WITH GUSTY NW
WINDS ALONG THE CST. WINDS MAY HAVE PEAKED ALREADY BUT STILL QUITE
GUSTY ERN PAMLICO SOUND AND OBX SO WILL KEEP WIND ADVRY GOING THRU
9 AM. VERY DRY AIRMASS WILL CONT TO SPREAD ACROSS THE REGION WITH
DEWPTS EXPECTED TO DROP INTO THE UPR TEENS TO LOWER 20S INLAND
TODAY. SHLD HAVE FULL SUN WITH HIGHS IN THE 50S NE TO LOWER 60S
SW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 240 AM SUNDAY...THE HIGH WILL CREST NEAR SRN CST THIS
EVENING THEN SLIDE OFFSHORE OVERNIGHT. GOOD RADIATIONAL COOLING
THRU THE EVENING THEN MAY SEE SOME INCREASE IN SW FLOW LATE ESPCLY
NRN TIER. HAVE LOWS AROUND 06Z WITH SOME UPR 30S COOLER INLAND
SPOTS...TEMPS MAY RISE A BIT NRN TIER LATE AS WINDS PICK UP A BIT.
SKIES SHLD REMAIN CLR WITH VERY DRY AIR OVER REGION.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 400 AM SUNDAY...MAIN CHANGE WITH THIS ISSUANCE WAS TO REFINE
POPS WITH CLIPPER FRONT MON NIGHT INTO EARLY TUE...AND ADJUSTED
TEMPS A FEW DEGS MON-THU. NO CHANGES TO FRI-SAT PERIOD GIVEN
MODELS DIFFERENCES WITH DEVELOPING ERN U.S. TROF.

MONDAY...HIGH PRESSURE TO THE SOUTH OF THE NC COAST WILL LEAD TO
A WSW/W FLOW AND WARMER TEMPERATURES ON MONDAY FOLLOWING A CHILLY
START IN THE 40S. SKIES WILL BE GENERALLY CLEAR WITH HIGH
TEMPERATURES REBOUNDING INTO THE LOWER 70S.

MONDAY NIGHT/TUESDAY...00Z MODELS REMAIN IN GOOD AGREEMENT WITH
FAST-MOVING CLIPPER SHRT WV MOVING ACROSS AREA MON
NIGHT...FOLLOWED BY ANOTHER STRONG SURGE OF COLD AIR TUESDAY. MSTR
WILL BE LIMITED WITH SYSTEM TRACKING FROM NW...BUT STRENGTH OF
SHRT WV ENOUGH TO SUPPORT SCT SHOWER THREAT. UPDATED POPS/WX TO
INDICATE 20/30 POPS SPREADING ACROSS AREA NW TO SE MAINLY 03Z TO
12Z...WITH JUST A SLIGHT CHC A LINGERING SHOWER ALONG COAST 12Z-
15Z TUESDAY. GUSTY N/NW WINDS WILL ACCOMPANY THE FRONT. LOWS
TEMPERATURES BY TUESDAY MORNING WILL BE IN THE MID/UPPER 40S BUT
WILL ONLY RISE TO THE LOW TO MID 50S DURING THE DAY...WITH SOME
UPR 40S NRN OBX. WINDS WILL DIMINISH OVER INLAND SECTIONS DURING
AFTN BUT REMAIN GUSTY OBX UNTIL TUE NIGHT.

TUESDAY NIGHT THROUGH WEDNESDAY...AS AXIS OF STRONG COOL HIGH
PRESSURE SETTLES OVER THE REGION...EXPECT THE COLDEST MORNING TO
BE WEDNESDAY MORNING WHERE SEVERAL OF THE INLAND COUNTIES MAY BE
AT OR JUST BELOW FREEZING. IF WINDS DECOUPLE...PATCHY FROST WILL
BE POSSIBLE ALL THE WAY TO THE SOUTHERN COAST. TEMPERATURES WARM
TO AROUND 60 DEGREES ON WEDNESDAY AFTER THE COLD START AS HIGH
MOVES OFFSHORE AND WINDS BECOME SE-S DURING THE DAY. 00Z GFS AND
ECMWF CONTINUED PREVIOUS TREND OF LIGHT QPF DEVELOPING ALONG COAST
WITH RETURN ONSHORE FLOW...AND ADDED SLIGHT CHC SHOWERS ALONG
COAST WED AFTN.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM-RANGE MODELS STILL
IN GOOD AGREEMENT WITH REGARDS TO GOOD COVERAGE AND DECENT QPF
BEGINNING LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY EVENING.
TIMING DIFFERENCES CONTINUE WITH THE FRONT BUT HAVE HIGH CHANCE
POPS FOR NOW...WHICH CAN BE INCREASED IF MODEL TRENDS CONTINUE
WET. CLOUDS AND PCPN THREAT WILL LIMIT HIGH TEMPS TO AROUND 70.
ENOUGH INSTABILITY TO SUPPORT SLGT CHC TSTM MENTION...AND SYSTEM
WILL HAVE TO BE WATCHED FOR POTENTIAL HIGH SHEAR/LOW CAPE SVR
THREAT.

FRIDAY THROUGH SATURDAY...LOTS OF UNCERTAINTY IN THIS PERIOD AS
ECMWF WINDS UP STRONG AREA OF LOW PRESSURE ALONG THE FRONT JUST
OFFSHORE WHILE THE GFS IS SLOWER WITH CYCLOGENESIS AND FURTHER
OFFSHORE. MODEL MOS GUIDANCE DOES AGREE ON ANOTHER SHOT OF COLD
AIR BY SATURDAY MORNING WITH LOWS BACK INTO THE MID 30S...ALTHOUGH
FROST THREAT APPEARS MINIMAL GIVEN GUSTY WINDS BEHIND THE FRONT
AND ON THE BACKSIDE OF THE EXITING SURFACE LOW.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 650 AM SUN...VERY HIGH CONFIDENCE IN VFR THRU THE PERIOD
WITH MAINLY CLEAR SKIES AS VERY DRY AIRMASS SPREADS IN. NW WINDS
WILL STILL LIKELY GUST 15 TO 20 KTS THRU MUCH OF THE MORN THEN
SHLD SUBSIDE LATER TODAY AS HIGH PRES QUICKLY BUILDS IN.

LONG TERM/MON THROUGH THURSDAY/...
AS OF 400 AM SUNDAY...HIGH CONFIDENCE FOR VFR CONDITIONS MONDAY
WITH HIGH PRESSURE ACROSS THE REGION. PERIODS OF SUB-VFR
CONDITIONS ARE POSSIBLE WITH A FEW SHOWERS ALONG COLD FRONT LATE
MONDAY NIGHT AND EARLY TUESDAY. GUSTY N/NW WINDS IN WAKE OF COLD
FRONT ON TUESDAY. WITH COLD HIGH PRESSURE SETTLING OVER THE
REGION...VFR CONDITIONS SHOULD PREVAIL TUESDAY AFTERNOON THROUGH
WEDNESDAY. THE NEXT APPROACHING COLD FRONT WILL LEAD TO PERIODS OF
MVFR CEILINGS IN A HIGH RAIN COVERAGE LATE WEDNESDAY NIGHT AND
THURSDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 650 AM SUN...BEST SURGE HAS CROSSED MOST OF THE WTRS BUT
STILL QUITE GUSTY OVER ERN PORTIONS OF REGION. HAVE ENDED THE SCA
FOR WRN RIVERS AS WIND GUSTS EXPECTED TO BE LESS THAN 25 KTS
EARLY AND WL CONT TO DIMINISH. LOWERED GALES TO SCA FOR ALBEMARLE
SOUND/ALLIGATOR RIVER AND FAR SRN WTRS AS SPEEDS EXPECTED TO STAY
BELOW 35 KTS. THE GUSTY NW WINDS WILL DIMINISH SIGNIFICANTLY LATER
THIS MORN AND INTO AFTN AS HIGH PRES BUILDS IN FROM THE W...SHLD
BE BELOW 15 KTS LATER TODAY. VERY LIGHT WINDS THIS EVENING WITH
HIGH NEAR CST...WINDS WILL BECOME SW 5 TO 10 KTS SRN WTRS AND 10
TO 15 KTS CNTRL AND N OVERNIGHT ON BACKSIDE OF HIGH.

SEAS CURRENTLY 7 TO 9 FT OUTER WTRS THIS MORNING...SHLD SUBSIDE
TO 2 TO 4 FEET BY EVENING. SEAS MAINLY 2 TO 3 FEET OVERNIGHT.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 400 AM SUNDAY...LATEST GDNC SUPPORTS PREVIOUS FCST WITH
ACTIVE MARINE PATTERN DURING THE WEEK. POSSIBLE MARGINAL SCA
CONDITIONS WITH INCREASING SW WINDS LATE MONDAY...WILL TRANSITION
TO LIKELY SCA AND POSSIBLE GALE CONDITIONS BEHIND STRONG COLD
FRONT LATE MON NIGHT INTO TUE. N-NW WINDS WILL DIMINISH BELOW 20
KT TUE EVENING...BUT ELEVATED SEAS MAY LINGER OUTER PORTIONS UNTIL
WED MORNING. HIGH PRES EXTENDING OVER AREA FRON N WILL QUICKLY
MOVE E...LEADING TO WINDS VEERING TO SE AND S AND INCREASING TO
SOLID 15-25 KT MOST OF WATERS LATE WED NIGHT INTO THU WITH COLD
FRONT APPROACHING FROM W.

BLEND OF LATEST NWPS AND PREVIOUS FCST FOR SEAS MOST OF PERIOD.
HEIGHTS WITH STRONG CAA EVENT EXPECTED TO PEAK AT 7-10 FT OUTER
PORTIONS NRN AND CENTRAL WATERS...WHILE HEIGHTS 8-12 FT POSSIBLE
MOST OUTER WATERS WITH STRONG SRLY FLOW LATE WED NIGHT INTO
THURSDAY.

&&

.FIRE WEATHER...
AS OF 240 AM SUN...GUSTY NW WINDS THRU MID/LATE MORNING WILL
DIMINISH QUICKLY THIS AFTN. VERY DRY AIRMASS SPREADING IN WILL
LEAD TO RH VALUES DROPPING TO NEAR 20 PERCENT INLAND THIS AFTN.

&&

.TIDES/COASTAL FLOODING...
AS OF 650 AM SUN...STRONG WNW WINDS HAVE LEAD TO WATER LVLS
AROUND 2 FEET ABOVE NORMAL AT TIDE GAUGE AT HATTERAS COAST GUARD.
WINDS WILL GRAD DIMINISH LATER THIS MORN AND AFTN WITH WATER LVLS
DROPPING. WL CONT CSTL FLD ADVRY A FEW MORE HRS TO COVER CURRENT
CONDITIONS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ103-104.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ103-
     104.
MARINE...GALE WARNING UNTIL 9 AM EDT THIS MORNING FOR AMZ135-150.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ130-
     131.
     GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR AMZ152-154-156.
     SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR AMZ158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JBM
AVIATION...RF/CTC/JBM
MARINE...RF/CTC/JBM
FIRE WEATHER...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 3, 3:02 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
302 AM EDT SUN APR 3 2016

NCZ029-044>047-079>081-090>095-098-040715-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
302 AM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLD AIR IS FORECAST TO OVERSPREAD EASTERN NORTH CAROLINA TUESDAY
AND WEDNESDAY BEHIND A STRONG COLD FRONT. TEMPERATURES ARE EXPECTED
TO FALL INTO THE 30S LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH
A FROST OR FREEZE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-040715-
OUTER BANKS DARE-OUTER BANKS HYDE-
302 AM EDT SUN APR 3 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:54 AM EDTWind AdvisoryMHX6 hr
Apr 3, 3:00 AM EDTCoastal Flood AdvisoryMHX6 hr
Apr 3, 11:00 AM EDTGale WarningMHX84 min
Apr 3, 3:24 PM EDTGale WarningMHX54 hr
Apr 3, 3:24 PM EDTSmall Craft AdvisoryMHX5 days

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.